Drug eruption

By | 15th May 2012

An eruption or solitary lesion of skin is caused by a number of drugs taking internally .Nearly every drug can have untoward effects but it’s not necessary to affect every individual.

Susceptibility

  • Patient with hepatic impairment

  • Patient with renal insufficiency

  • Patient with history of dermatitis, eczema, urticaria, erythema,  induced by drugs.

  • Patients with history of photosensitivity, allergy, preexisting skin disorder and with serum sickness syndrome.

Common drug eruptions.

  • Urticaria

  • Eczema

  • Hair loss

  • Pruritis

  • Erythema nodosum and erythema multiforme.

Common drugs involved

  • Codeine and opiates

  • NSAIDs and aspirin

  • Angiotensin convertase enzyme

  • Allopurinol, sulphonamide, penicillin,

  • Methyldopa, phenytoin, gold and oral contraceptives.

Treatment

  • Antihistamines

  • Corticosteroids

  • Removal of drug causing sensitivity